Hail, Parmer
- When
- June 29, 7:14 PM CST
- Where
- Parmer County, Farwell
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.380, -103.030
Warm temperatures on the afternoon of the 29th allowed scattered thunderstorms to develop across the South Plains. Although no reports of severe weather were received, nickel size hail was reported in the town of Farwell (Parmer County).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Warm temperatures on the afternoon of the 29th allowed scattered thunderstorms to develop across the South Plains. Although no reports of severe weather were received, nickel size hail was reported in the town of Farwell (Parmer County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 29, 5:23 PM CST, 1 hour 51 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Lubbock TX 623 PM CDT Sun Jun 29 2025 ...New AVIATION... .KEY MESSAGES... Updated at 618 PM CDT Sun Jun 29 2025 - Shower and thunderstorm chances continue tonight and then increase Monday afternoon. - Numerous showers and storms are expected late Monday and Tuesday with locally heavy rain possible. - Relatively cool temperatures are expected this week with daily thunderstorm chances continuing throughout the entire week. && .SHORT TERM... (This evening through Monday) Issued at 109 PM CDT Sun Jun 29 2025 Isolated shower/thunderstorm development is possible late this afternoon mainly from the northern Rolling Plains southwestward to the southern South Plains. This area is the most likely to reach convective temperatures early enough to possibly result in convective initiation due to both surface heating and a bit of weakness aloft/cooler mid level temperatures. This area of convection, should it develop, would be more temporal in nature. This is likely less so with a more likely area of storms on the High Plains of eastern New Mexico. There is pretty good agreement that this batch of storms would have a little more staying power into the forecast area this evening and possibly into the overnight hours. In general, both these scenarios were expected in the previous forecast with little change to forecast needed this afternoon. Precip chances are still expected to increase sharply Monday afternoon. A sharpening mid/upper level short wave trough over the Mississippi and Ohio valleys should push a surface trough southward into the forecast area in time for peak heating Monday afternoon. Flow aloft and shear magnitude will both remain weak, but there should be enough to storm coverage to result in good outflow interactions and subsequent convective development to justify precip chances in the chance to likely categories. Temperatures, particularly tomorrow's highs, will be a bit tricky. Potential for increased cloud cover and light, variable surface flow suggest the cooler MOS values may work out, but late June and no change of air beg the need to stick with the warmer NBM numbers for now. && .LONG TERM... (Monday night through next Saturday) Issued at 109 PM CDT Sun Jun 29 2025 Confidence is pretty high that scattered to widespread shower and t-storm activity will be ongoing across most of the forecast area Monday evening as a front focuses and lifts abundant deep-layer moisture. Upper-level forcing and winds will remain weak however, so it appears the activity will remain disorganized, which in turn should generally keep heavy rainfall in check. However with slow cell motion and potential for training cells near the slow-moving front, locally heavy rainfall will still be a threat. The activity should tend to sag south late Monday night following the boundary, only to redevelop Tuesday with moist easterly flow and a weakness present in the height field aloft. It's uncertain how much instability we'll be able to generate on Tuesday due to the cooler temperatures and cloud cover, so the activity may be more showery with less heavy rain potential. Weak steering flow will persist though, so isolated heavy rain will remain a concern. The latest med-range progs suggest that the weakness in the height field over West Texas will continue Wednesday and Thursday, and with the monsoonal moisture plume also overhead, it appears to be a good setup for additional rain chances both days. We may see a period of higher PoPs late Thursday as a shortwave trough - remnant of a West Coast upper low - slides across the Rockies and over the High Plains. The other story will be the relatively cool temperatures during the period, with highs mainly in the 80s, but perhaps some locations across the north may only make the upper 70s one or more days, depending on the extent of cloud cover. After this wave passes, forecast uncertainty grows Friday into the weekend as the medium range guidance starts to diverge on the cross the lower 48. In general, there will likely be some increase in ridging over the region following the passage of the trough, which should bring temperatures back closer to seasonal norms for early July, along with a lower (but probably not absent) chance of rainfall. && .AVIATION... (00Z TAFS) Issued at 618 PM CDT Sun Jun 29 2025 Isolated to widely scattered thunderstorms will continue to affect the KLBB and KPVW terminals for another hour or so before moving west and dissipating. A cold front is expected to move into the area Monday afternoon and initiate additional thunderstorms. It is still unclear on where this front will position itself but winds are expected to be light out of the north to northeast behind the front. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....33 AVIATION...01
Hazardous Weather Outlook National Weather Service Lubbock TX 332 AM CDT Sun Jun 29 2025 TXZ021>044-300845- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 332 AM CDT Sun Jun 29 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered thunderstorms are expected across much of the region this afternoon through tonight. Some locally heavy rainfall will be possible with the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Numerous to widespread showers and thunderstorms are likely across the entire forecast area Monday and Monday night and again on Tuesday. Some heavy rainfall could lead to localized flooding. Otherwise, there is a slight chance to chance for thunderstorms each day from Wednesday through Friday, mainly during the afternoon and overnight hours. The risk for severe weather is low. Locally heavy rainfall may develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Lubbock TX
415 PM CDT Sun Jun 29 2025
TXZ029-292145-
Hale TX-
415 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HALE COUNTY THROUGH
445 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Abernathy. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Abernathy and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3398 10156 3383 10156 3383 10187 3403 10189
TIME...MOT...LOC 2115Z 072DEG 1KT 3388 10173
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
01Special Weather Statement
National Weather Service Lubbock TX
515 PM CDT Sun Jun 29 2025
TXZ029-035-292245-
Lubbock TX-Hale TX-
515 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LUBBOCK AND
SOUTHWESTERN HALE COUNTIES THROUGH 545 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm over
Abernathy. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Abernathy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3379 10173 3376 10199 3397 10204 3397 10179
TIME...MOT...LOC 2215Z 074DEG 4KT 3387 10185
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
01Special Weather Statement
National Weather Service Lubbock TX
545 PM CDT Sun Jun 29 2025
TXZ034-035-292315-
Hockley TX-Lubbock TX-
545 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LUBBOCK AND
NORTHEASTERN HOCKLEY COUNTIES THROUGH 615 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reese Center, or 8 miles northwest of Lubbock, moving north at 10
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lubbock, Shallowater, and Reese Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3354 10195 3353 10213 3375 10219 3378 10193
TIME...MOT...LOC 2245Z 172DEG 7KT 3362 10201
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
01Special Weather Statement
National Weather Service Lubbock TX
610 PM CDT Sun Jun 29 2025
TXZ034-035-292345-
Hockley TX-Lubbock TX-
610 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LUBBOCK AND
NORTHEASTERN HOCKLEY COUNTIES THROUGH 645 PM CDT...
At 610 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Shallowater, or 13 miles southwest of Abernathy,
moving north at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lubbock, Abernathy, Shallowater, Anton, Reese Center, and New Deal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3361 10216 3382 10223 3383 10192 3383 10183
3371 10182 3354 10202
TIME...MOT...LOC 2310Z 165DEG 5KT 3375 10205
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
01Special Weather Statement
National Weather Service Lubbock TX
758 PM CDT Sun Jun 29 2025
TXZ021-300130-
Parmer TX-
758 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PARMER COUNTY
THROUGH 830 PM CDT...
At 758 PM CDT, Doppler radar was tracking a strong thunderstorm over
Farwell, or 12 miles east of Clovis. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bovina, Farwell, Oklahoma Lane, and Lariat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3456 10304 3457 10277 3431 10286 3431 10304
TIME...MOT...LOC 0058Z 251DEG 2KT 3438 10299
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
01Preliminary Local Storm Report
National Weather Service Lubbock TX
800 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM Tstm Wnd Dmg 2 NNE Meadow 33.37N 102.19W
06/29/2025 Terry TX Public
Reports of downed powerlines along highway
62.
&&
CRThe Cannon AFB radar (KFDX), 61 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274300.